Alert archive / Iowa / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 97, NWS Quad Cities, IA
NWS Quad Cities, IA issued this severe thunderstorm warning at Jul 24, 2009, 9:54 PM CDT for Johnson County, Muscatine County, Iowa; Mercer County, Illinois. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 24, 2009, 9:54 PM CDT (02:54 UTC)
- Expired
- Jul 24, 2009, 10:37 PM CDT
- In force
- 43 min
- Issued by
- NWS Quad Cities, IA
- Area
- Storm-based polygon
Counties Johnson County, IA, Muscatine County, IA, Mercer County, IL
The radar
The Quad Cities radar (KDVN), 57 km from the middle of the area, began a volume at 02:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 24, 5:02 PM CDT | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Davenport, (KDVN), launched 00:00Z, 2.9 hours before the alert went out and 64 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1164 J/kg
- Mixed-layer CIN
- -72 J/kg
- Mixed-layer LCL
- 1266 m above ground
- 0-6 km bulk shear
- 52 kt
- 0-1 km storm-relative helicity
- 87 m²/s²
- 0-3 km storm-relative helicity
- 321 m²/s²
- Significant tornado parameter
- 1.1
- Supercell composite
- 12.3
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KDVN 250254
SVRDVN
IAC103-139-ILC131-250400-
/O.NEW.KDVN.SV.W.0097.090725T0254Z-090725T0400Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
954 PM CDT FRI JUL 24 2009
THE NATIONAL WEATHER SERVICE IN THE QUAD CITIES HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHERN JOHNSON COUNTY IN EAST CENTRAL IOWA...
MUSCATINE COUNTY IN EAST CENTRAL IOWA...
WESTERN MERCER COUNTY IN NORTHWEST ILLINOIS...
* UNTIL 1100 PM CDT.
* AT 953 PM CDT...TRAINED SPOTTERS AND DOPPLER RADAR INDICATED A LINE
OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DESTRUCTIVE WINDS IN
EXCESS OF 70 MPH. THESE STORMS WERE LOCATED APPROXIMATELY ALONG A
LINE EXTENDING FROM OAKDALE TO NICHOLS...OR ALONG A LINE EXTENDING
FROM 9 MILES NORTHWEST OF IOWA CITY TO 9 MILES NORTHWEST OF
MUSCATINE...AND MOVING SOUTHEAST AT 25 MPH.
* SEVERE THUNDERSTORMS WILL BE NEAR...
WEST LIBERTY AROUND 1000 PM CDT...
ATALISSA AROUND 1010 PM CDT...
MONTPELIER AND WILTON AROUND 1025 PM CDT...
THIS INCLUDES INTERSTATE 80 IN IOWA BETWEEN MILE MARKERS 241 AND 253.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A VERY DANGEROUS STORM CAPABLE OF BLOWING DOWN TREES AND
POWER POLES. MOVE INDOORS TO A SUBSTANTIAL SHELTER SUCH AS A BASEMENT
OR INTERIOR ROOM OR HALLWAY.
THIS STORM HAS ALREADY PRODUCED WIND DAMAGE...AND IT REMAINS A
THREAT.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT FRIDAY EVENING
FOR EASTERN IOWA AND NORTHWESTERN ILLINOIS. A SEVERE THUNDERSTORM
WATCH ALSO REMAINS IN EFFECT UNTIL 300 AM CDT SATURDAY MORNING FOR
SOUTHEAST IOWA AND WEST CENTRAL ILLINOIS AND NORTHEAST MISSOURI.
&&
LAT...LON 4151 9183 4172 9158 4171 9137 4160 9137
4159 9078 4145 9078 4143 9102 4136 9107
4134 9107 4133 9083 4108 9083 4107 9095
4116 9100 4117 9105 4123 9110 4134 9108
4134 9137 4142 9137 4142 9148 4151 9153
TIME...MOT...LOC 0253Z 220DEG 21KT 4175 9165 4148 9123
$$
HAASE2 follow-up statements
000
WWUS53 KDVN 250314
SVSDVN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1014 PM CDT FRI JUL 24 2009
IAC103-139-250323-
/O.CAN.KDVN.SV.W.0097.000000T0000Z-090725T0400Z/
JOHNSON IA-MUSCATINE IA-
1014 PM CDT FRI JUL 24 2009
...THE SEVERE THUNDERSTORM WARNING FOR MUSCATINE AND SOUTHERN JOHNSON
COUNTIES IS CANCELLED...
THE SEVERE THUNDERSTORM THAT WAS CAPABLE OF PRODUCING SEVERE WEATHER
HAS MOVED OUT OF THE WARNED AREA. THEREFORE THE SEVERE THUNDERSTORM
WARNING HAS BEEN CANCELLED.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT FRIDAY EVENING
FOR EASTERN IOWA AND NORTHWESTERN ILLINOIS. A SEVERE THUNDERSTORM
WATCH ALSO REMAINS IN EFFECT UNTIL 300 AM CDT SATURDAY MORNING FOR
SOUTHEAST IOWA AND WEST CENTRAL ILLINOIS AND NORTHEAST MISSOURI.
LAT...LON 4107 9095 4109 9096 4111 9096 4116 9100
4117 9105 4123 9110 4131 9109 4134 9107
4133 9083 4108 9083
TIME...MOT...LOC 0313Z 300DEG 37KT 4120 9118 4120 9073
$$
ILC131-250400-
/O.CON.KDVN.SV.W.0097.000000T0000Z-090725T0400Z/
MERCER IL-
1014 PM CDT FRI JUL 24 2009
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1100 PM CDT
FOR WESTERN MERCER COUNTY...
AT 1013 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED APPROXIMATELY
ALONG A LINE EXTENDING FROM 10 MILES WEST OF NEW BOSTON TO 8 MILES
EAST OF JOY...OR ALONG A LINE EXTENDING FROM WAPELLO TO ALEDO...
MOVING SOUTHEAST AT 45 MPH.
SEVERE THUNDERSTORMS WILL BE NEAR...
NEW BOSTON AROUND 1020 PM CDT...
OGLE AND KEITHSBURG AROUND 1035 PM CDT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A VERY DANGEROUS STORM CAPABLE OF BLOWING DOWN TREES AND
POWER POLES. MOVE INDOORS TO A SUBSTANTIAL SHELTER SUCH AS A BASEMENT
OR INTERIOR ROOM OR HALLWAY.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT FRIDAY EVENING
FOR EASTERN IOWA AND NORTHWESTERN ILLINOIS. A SEVERE THUNDERSTORM
WATCH ALSO REMAINS IN EFFECT UNTIL 300 AM CDT SATURDAY MORNING FOR
SOUTHEAST IOWA AND WEST CENTRAL ILLINOIS AND NORTHEAST MISSOURI.
&&
LAT...LON 4107 9095 4109 9096 4111 9096 4116 9100
4117 9105 4123 9110 4131 9109 4134 9107
4133 9083 4108 9083
TIME...MOT...LOC 0313Z 300DEG 37KT 4120 9118 4120 9073
$$
HAASE000
WWUS53 KDVN 250337
SVSDVN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1037 PM CDT FRI JUL 24 2009
ILC131-250347-
/O.CAN.KDVN.SV.W.0097.000000T0000Z-090725T0400Z/
MERCER IL-
1037 PM CDT FRI JUL 24 2009
...THE SEVERE THUNDERSTORM WARNING FOR WESTERN MERCER COUNTY IS
CANCELLED...
THE SEVERE THUNDERSTORM THAT WAS CAPABLE OF PRODUCING SEVERE WEATHER
HAS MOVED OUT OF THE WARNED AREA. THEREFORE THE SEVERE THUNDERSTORM
WARNING HAS BEEN CANCELLED.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT FRIDAY EVENING
FOR EASTERN IOWA AND NORTHWESTERN ILLINOIS. A SEVERE THUNDERSTORM
WATCH ALSO REMAINS IN EFFECT UNTIL 300 AM CDT SATURDAY MORNING FOR
SOUTHEAST IOWA AND WEST CENTRAL ILLINOIS AND NORTHEAST MISSOURI.
LAT...LON 4107 9095 4109 9096 4111 9096 4116 9100
4117 9105 4123 9110 4131 9109 4134 9107
4133 9083 4108 9083
TIME...MOT...LOC 0337Z 300DEG 37KT 4108 9090 4107 9045
$$
HAASEWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Quad Cities, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 24, 3:00 PM CDT, 6 hours 54 minutes earlier.
Area forecast discussion, Jul 24, 3:00 PM CDT, 6 hours 54 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE QUAD CITIES IA IL 300 PM CDT FRI JUL 24 2009 .SYNOPSIS... COLD FRONT STRETCHES FROM LAKE SUPERIOR ACROSS NORTHWEST IOWA AND INTO WESTERN NEBRASKA THIS AFTERNOON. UPPER LOW IS CENTERED OVER SOUTHWEST ONTARIO WITH AN ASSOCIATED SHORT WAVE DROPPING ACROSS SOUTHERN MN. CONVECTION IS FIRING AHEAD OF THE FRONT...AND HAS A HISTORY OF STRONG WINDS AND LARGE HAIL. && .SHORT TERM...TONIGHT... FORECAST ISSUES HINGE ON PASSAGE OF COLD FRONT THIS AFTERNOON. SUPERCELL CONTINUES TO TRACK SOUTHEAST IN SHEARED AND UNSTABLE ENVIRONMENT WITH 65 TO 70 DEGREE DEW POINTS. THREAT OF ADDITIONAL CONVECTIVE DEVELOPMENT CONTINUES BEHIND THIS INITIAL LINE UNTIL FRONT COMES THROUGH LATER TONIGHT. .LONG TERM...SATURDAY THROUGH FRIDAY... AN ACTIVE PATTERN WILL CONTINUE THROUGH THE EXTENDED PERIOD WITH NORTHWEST FLOW BRINGING A SERIES OF OPPORTUNITIES FOR PRECIP. ECMWF AND GFS AGREE ON THE LARGER PATTERN BUT OF COURSE DISAGREE ON THE DETAILS OF TIMING/STRENGTH OF ANY PARTICULAR WAVE. SATURDAY AND SUNDAY...COLD FRONT ON TRACK TO BARREL THROUGH THE AREA TONIGHT AND LATEST MODELS SUGGEST SATURDAY WILL BE DRY. WILL LEAVE A LOW POP IN WEST CENTRAL ILLINOIS SATURDAY MORNING FOR ANY LINGERING POST-FRONTAL PRECIP AND ANOTHER LOW CHANCE IN NORTHWEST ILLINOIS FOR TOMORROW AFTERNOON AS A SHORT WAVE DROPS INTO THE UPPER MISSISSIPPI VALLEY. NAM AND ECMWF IDENTIFY ANOTHER WEAK SHORT WAVE SUNDAY AFTERNOON AND HAVE TRIMMED POPS BACK TO ONLY AFTERNOON AND ONLY FOR EASTERN PARTS OF THE SERVICE AREA. MONDAY THROUGH TUESDAY ANOTHER FRONT WILL WORK ACROSS THE AREA. LINGERING BOUNDARY AND LACK OF CONSOLIDATED UPPER SUPPORT WILL REQUIRE BROAD POPS THROUGH THE PERIOD. WEDNESDAY LOOKS LIKE OUR BEST SHOT AT A QUIET DAY. FOR THE END OF NEXT WEEK...GFS AND ECMWF DIVERGE SIGNIFICANTLY ON THE EVOLUTION OF THE SURFACE FEATURES. WILL STAY THE COURSE OF THE ECMWF AND SEE HOW FUTURE RUNS PAN OUT. && .AVIATION... WEATHER AT TAF SITES WILL HINGE ON TIMING OF COLD FRONT PASSAGE. FRONT IS EXPECTED TO CLEAR KCID AND KDBQ BY 03Z AND KBRL AND KMLI BY 06Z. WITH THE FRONT EXPECT A WIND SHIFT FROM SOUTHERLY TO NORTHWESTERLY. WILL MONITOR SITES FOR POSSIBLE FOG OVERNIGHT BUT CHANCE AT THIS TIME IS TOO LOW TO BE INCLUDED IN TAFS. && .DVN WATCHES/WARNINGS/ADVISORIES... IA...NONE. IL...NONE. MO...NONE. && 33
Hazardous weather outlook, Jul 24, 11:57 AM CDT, 9 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE QUAD CITIES IA IL 1157 AM CDT FRI JUL 24 2009 IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007- 009-015>018-024>026-034-035-MOZ009-010-251000- BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-IOWA-JOHNSON- CEDAR-CLINTON-MUSCATINE-SCOTT-KEOKUK-WASHINGTON-LOUISA-JEFFERSON- HENRY IA-DES MOINES-VAN BUREN-LEE-JO DAVIESS-STEPHENSON-CARROLL- WHITESIDE-ROCK ISLAND-HENRY IL-BUREAU-PUTNAM-MERCER-HENDERSON- WARREN-HANCOCK-MCDONOUGH-SCOTLAND-CLARK- 1157 AM CDT FRI JUL 24 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL ILLINOIS...NORTHWEST ILLINOIS...WEST CENTRAL ILLINOIS...EAST CENTRAL IOWA...NORTHEAST IOWA...SOUTHEAST IOWA AND NORTHEAST MISSOURI. .DAY ONE...THIS AFTERNOON AND TONIGHT SEVERE THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND EVENING ALONG AND AHEAD OF AN ADVANCING COLD FRONT. THE STORM PREDICTION CENTER HAS A SLIGHT RISK FOR SEVERE STORMS ACROSS THE ENTIRE OUTLOOK AREA. THUNDERSTORMS LATE THIS MORNING OVER FAR NORTHERN IOWA WILL MOVE SOUTHEAST INTO EASTERN IOWA THIS AFTERNOON. THE MAIN THREATS WITH THESE STORMS WILL BE LARGE HAIL UP TO THE SIZE OF GOLFBALLS AND DAMAGING WINDS IN EXCESS OF 60 MPH. AN ISOLATED TORNADO WILL ALSO BE POSSIBLE. THROUGH 5 PM THE SEVERE WEATHER THREAT WILL BE EXIST MAINLY WEST OF THE MISSISSIPPI RIVER AND NORTH OF A LINE FROM SIGOURNEY TO THE QUAD CITIES. THIS EVENING...THUNDERSTORMS ARE EXPECTED TO MOVE ACROSS THE REST OF THE OUTLOOK AREA. SOME OF THESE STORMS MAY CONTINUE TO BE SEVERE WITH THE PRIMARY RISK BEING WIND GUSTS OVER 60 MPH AND LARGE HAIL. THESE STORMS WILL ALSO HAVE THE POTENTIAL TO PRODUCE HEAVY DOWNPOURS AND LOCALLY HEAVY RAINFALL. THE POTENTIAL FOR SEVERE STORMS WILL END BY 10 PM...WITH THUNDERSTORMS EXITING TO THE SOUTHEAST BY EARLY MORNING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY MONDAY THROUGH TUESDAY NIGHT...THERE IS A CHANCE OF THUNDERSTORMS ACROSS THE AREA. SEVERE STORMS ARE NOT EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE REQUIRED FOR PORTIONS OF THE OUTLOOK AREA THIS AFTERNOON AND EVENING. ANY REPORTS OF HAIL...AND WINDS GREATER THAN 40 MPH TO THE NATIONAL WEATHER SERVICE IN THE QUAD CITIES WOULD BE GREATLY APPRECIATED.
In the hours before
Local storm report, Jul 24, 9:31 PM CDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
931 PM CDT FRI JUL 24 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0926 PM HEAVY RAIN 1 SSE CEDAR RAPIDS 41.95N 91.66W
07/24/2009 M1.60 INCH LINN IA TRAINED SPOTTER
STORM TOTAL. FELL IN ONE HOUR.
&&
WELocal storm report, Jul 24, 9:34 PM CDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
934 PM CDT FRI JUL 24 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0933 PM HAIL DAVENPORT 41.56N 90.60W
07/24/2009 E0.75 INCH SCOTT IA AMATEUR RADIO
&&Local storm report, Jul 24, 9:37 PM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
937 PM CDT FRI JUL 24 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0920 PM TSTM WND DMG COLONA 41.49N 90.35W
07/24/2009 HENRY IL LAW ENFORCEMENT
SEVERAL TREES DOWN IN TOWN.
&&
RAYWLocal storm report, Jul 24, 9:39 PM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
939 PM CDT FRI JUL 24 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0938 PM HEAVY RAIN 1 SSE CEDAR RAPIDS 41.95N 91.66W
07/24/2009 M1.30 INCH LINN IA TRAINED SPOTTER
&&
RAYWLocal storm report, Jul 24, 9:45 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
945 PM CDT FRI JUL 24 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0940 PM HAIL 5 W MILLERSBURG 41.57N 92.26W
07/24/2009 E0.75 INCH IOWA IA EMERGENCY MNGR
DIME SIZE REPORTED ON THE COUNTY BORDER AND HIGHWAY F52.
&&
RAYWLocal storm report, Jul 24, 9:53 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
953 PM CDT FRI JUL 24 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0914 PM TSTM WND GST MOLINE 41.49N 90.49W
07/24/2009 M45 MPH ROCK ISLAND IL ASOS
MEASUED AT QUAD CITIES INTERNATIONAL AIRPORT ON ASOS.
&&
WEThe office that day
Everything else NWS Quad Cities, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 24, 7:30 PM CDT | Severe Thunderstorm Warning | DVN | Buchanan, Delaware, Dubuque, Jackson, Jones, Linn | 60 min |
| Jul 24, 7:41 PM CDT | Severe Thunderstorm Warning | DVN | Clinton, Jackson | 64 min |
| Jul 24, 7:48 PM CDT | Severe Thunderstorm Warning | DVN | Benton, Cedar, Clinton, Jones, Linn | 62 min |
| Jul 24, 7:51 PM CDT | Flash Flood Warning | DVN | Benton, Buchanan, Delaware, Dubuque, Jackson, Jones and 1 more | 6 hr |
| Jul 24, 8:43 PM CDT | Severe Thunderstorm Warning | DVN | Benton, Cedar, Iowa, Johnson, Jones, Linn and 1 more | 62 min |
| Jul 24, 8:46 PM CDT | Severe Thunderstorm Warning | DVN | Clinton, Scott | 89 min |
| Jul 24, 9:18 PM CDT | Severe Thunderstorm Warning | DVN | Keokuk, Louisa, Washington | 57 min |
| Jul 24, 9:49 PM CDT | Flash Flood Warning | DVN | Clinton, Scott | 4 hr |
| Jul 24, 9:11 PM CDT | Severe Thunderstorm Warning | DVN | Henry, Mercer | 94 min |
| Jul 24, 9:44 PM CDT | Severe Thunderstorm Warning | DVN | Bureau, Putnam | 44 min |
| Jul 24, 11:00 PM CDT | Severe Thunderstorm Warning | DVN | McDonough, Warren | 37 min |
Nearby
Severe Thunderstorm Warnings in Iowa, 2009Severe Thunderstorm Warnings in Illinois, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.